

# Festival Program

7 – 9 November 2024

National Film and Sound Archive

What The Film Festival

# Welcome

On behalf of the WTF Film Festival Committee, it once again gives me great pleasure to welcome you all to our second year.

Following last year's festival, the committee carried out an extensive review, taking on board the feedback we received from filmmakers, the audiences and of course, our sponsors.

The result of this review has seen our festival move to a three day event, which not only provides a more relaxed schedule, but also allows us to add events of interest, including Director Q&A's and our 2024 panel discussion.

The WTF Committee will continue to review and explore ways to expand our festival into something that provides a positive platform for independent filmmakers. After all, our motto is, 'by independent filmmakers,'

Over the next couple of years we hope to announce some new and innovative initiatives. Full details of these will be revealed in time.

A special thanks to the WTF Film Festival Committee, Mike Wheeler, Ruth Pieloor and Amelia Hurst.

Anyone who has ever been involved in running a festival know the enormous amount of work that occurs behind the scenes. The expanded three-day format and all the activities occurring at the 2024 festival are a result of the committee's initiatives and hard work.

Finally, our wonderful sponsors need to be acknowledged. Frankly, our festival would not be possible without the support of our sponsors, many of whom have returned for the second year.

It's great to have the support of the local business community who themselves recognise the importance of our festival in supporting not only the local independent filmmaking scene but also the broader cohort of national and international filmmakers.

I hope you enjoy the festival.

Steve Cooke WTF Film Festival Director

#### **National Film & Sound Archive**

Address: McCoy Circuit, Acton ACT 2601

<u>Directions:</u> https://maps.app.goo.gl/XhZgab2pky9SvTGY8

#### On Arrival at Festival

Our welcome table is located in the foyer of the National Film & Sounds Archives. Say hello to our friendly festival staff who will provide you with any festival information you need. They're there to help!

We'll also have some festival merchandise for sale at the counter. Make sure you grab yourself some merchandise to help support and promote our not-for-profit festival. The festival schedule will be shown on a screen near the welcome table.

The screen will provide you with details of current sessions, upcoming screening and other activities, such as Director Q&A's and of course, our panel discussion on Saturday.

Take the opportunity to have your photo taken in front our festival banner situated near the entrance to the cinema and if posting on social media please tag us at #wtffilmfestival.

Feel free to pose for your own photograph or speak to our festival photographer who will be on hand throughout the festival to take photos.

#### **Welcome Drinks**

We have welcome drinks scheduled for:

Thursday 7 November from 5pm to 6pm Friday 8 November from 5pm to 6pm Saturday 9 November from 6pm to 7pm

Welcome drinks are pay as you go.

The welcome drinks are a great way to meet other filmmakers, our festival sponsors industry representatives and of course, our festival organisers.

#### **People's Choice Award**

You will receive a voting paper with any allocated or purchased ticket. Please vote for your favourite film and place the ballot into the voting box located at the festival welcome desk in the front foyer.

# Thursday 7th November 2024

17:00 Welcome Drinks - VIP's

18:00 Welcome to Country by Jude Barlow (Ngunnawal Elder).

18:05 **Session 1** Inaugural Film Makers

Open Mini (under 10 Mins) Stage to Screen

Tunnel (Frank Leggett) - TAS

Don't Panic (Judith Peterson) - ACT

The Stripper Trade-off (Janneke Williamson) - QLD

**Bird Drone** (Radheya Jang Jegatheva) - WA

The Rise of the Wogolo (Darren K Hawkins) - NSW

18:50 30 Minute Interval

19:22 **Inaugural Film Makers Session 2** 

Open Mini (under 10 Mins)

Stage to Screen

**Normal Girl** (Kimmy Nguyen-Thoi) - VIC

The Connoisseur (Eric Morgret) – USA.

**Adventuress** (Joel Stephen Fleming) - CANADA

On the Streets (Nicholas Zorro Iway) – USA

White Lies (Sam Sungmin Lee) – VIC

20:00 Awards Ceremony – (MC)

Best Inaugural Film Maker

**Best Open Mini** 

**Best Stage to Screen** 

**Honorary Mentions** 

Sponsor







20:30 Day 1 closes.

# Friday 8th November 2024

17:00 Welcome Drinks – VIP's

18:00 <u>Session 1</u> *Junior Stars 12 - 16* 

• After Hours (Sophia Merrick) - QLD

• A Robbed Life (Eloise Drew) - WA

• Crops & Currents (Ruby McGuinness) - WA

• It's Better Over There (Malini Bass) - WA

• Coming to My Senses (Chase Bradshaw) - SA

• Just Keep Swimming (Lynnette Robinson) - QLD

18:40 Awards Ceremony – (MC) Sponsor

Best Film (12-16 years) The Book Cow

• Honorary Mentions

**18:50 20 Minute Interval** 

19:10 <u>Session 2</u> *Open Student & Under 18 years.* 

• Whispers of the Page (India Clark) - WA

• Gone Forever (Talita Gitsham) - QLD

• Requited (Robert Majoch) - USA

• **Broken Fingers** (Spencer Wilds) - ACT

• Who Do You See? (Baran Achavan) - QLD

• Run Point (Magnus Cornelius Meagher) - ACT

19:38 Awards Ceremony – (MC) Sponsor

• Best Film Open Student

Honorary Mentions

19:49 15 Minute Interval

What The Film Festival

Page 5 of 10

20:04 Session 3 Music Videos.

• Queseda (Christian Barbeitos) - NSW

• **Deviate** (Robert Charles Webb) - VIC

• Sink Rice (Spaceman Africa) - ACT

20:17 Awards Ceremony – (MC) Sponsor

Honorary Mentions

20:30 Day 2 closes.

# Saturday 9th November 2024

10:30 Opening and welcome to film makers and public.

11:00 Welcome by Steve Cooke (Festival founder)

11:05 Session 1 *Open Documentary*.

• **DAD** (Riley Eli-Jones) - ACT

• Passageways (Geneviève Tremblay, Milla Cummings) - Canada

Smile It's Free (Yogi Devgan) - SA
Juicy Pair (Ruth Pieloor) - ACT
Collectors Item (Lily Beck) - QLD

(2.1.) (2.1.)

11:45 Awards Ceremony – (MC) Sponsor

• Best Documentary Film

LUXE Residential Canberra

Honorary Mentions

12:00 Lunch Interval

12:45 <u>Session 2</u> Open Short - (films under 20 minutes).

HANDLED (Glenn Fraser) - NSW
Places. Please! (Paul Keith Rye) - NSW

• **MisUnderstood** (Kasey Medeiros & Diana Caicdeo) - NSW

• **Zinnia** (Matt Tarnanas) - VIC

13:30 15 Minute Interval

13:46 Session 2 Continued

• Frisky (Stevie Goodwin) – New Zealand

• Stiff's (Ryan Neil Butler) - QLD

• As Easy As Closing Your Eyes (Parker Croft) - USA

14:40 Awards Ceremony – (MC) Sponsor

• Best Open Short Film Under 20 Mins

grapevine mortgages.com.au

• Honorary Mentions

#### 14:54 20 Minute Interval

#### 15:14 MC Welcome & Introduction of Panel Session

- **Brendan Kelly** Actor, indi filmmaker, PA grad, producer of 2024 feature BREAK A LEG.
- **Shelly Higgs** Theatre and Film Director, Dramaturg, Photographer, Writer, Coproducer of Horse Media. Directed and co-produced 2024 feature SNATCHERS.
- **Lis Shelley** (interstate guest) Director of Stage Flight, Footprint, Venue manager of Twyford Theatre, Merrimbula, Festival Director FSFF.

#### 15:46 15 Minute Interval

#### **Session 3** Female Film makers.

- The Gap (Ada Tuner) NSW
- BETWEEN PLACES (Loes Venneste) Belgium
- SALAD DAZE (Amelia Foxton) NSW
- **BEREAVED** (Genevieve Irons) QLD

### 16:33 Awards Ceremony – (MC)

- Best Female Film makers Film
- Honorary Mentions

#### 16:43 10 Minute Interval

#### 16:53 Session 4 Horror

- Trapped
- doyuusee.html
- Demon Dog
- 17:20 Awards Ceremony (MC)
  - Best Horror Film
  - Honorary Mentions

#### **Sponsor**



(Lyndsey Turnbull) - ACT

(Aether Docherty) - VIC

(Juliana Purnell) - NSW

#### **Sponsor**

www.BINK PAVERS.com.au



17:30 Directors Q & A

18:00 **VIP Drinks** 

19:00 **Session 5** Sci-Fi

> Overclocking (Alexander Vikulov) - Russia

**Exo 226** (Denai Gracie) – ACT

The Beast Inside (Angus D Lowe) - NSW

**SAM** (Masoud Varjavandi) - ACT

19:25 **Awards Ceremony – (MC)** 

Best Sci-Fi Film

**Honorary Mentions** 

19:40 15 Minute Interval

19:55 **Session 6** Uniquely Canberra District

> And...Breath (Sue Healey) - ACT

> **After Hours** (Ujjwai Rai) - ACT

No Fury (Leon Braun) - ACT

Till Undeath (Zachery Paul Bridgman) - ACT

Locked Up (Ewout Rohling) - ACT

Mum (Masoud Varjavandi) – ACT

I am Free (Ujjeal Rai)

20:50 Awards Ceremony – (MC)

**Best Uniquely Canberra District Film** 

**Honorary Mentions** 

10 min Interval 21:00



**Sponsor** 



### 21:10 Major Awards Ceremony – (MC)

- PEOPLE'S CHOICE AWARD
- Best Actor Under 18 Years
- Best Actress Under 18 Years
- Best Actor Open
- Best Actress Open
- Best Director
- Best Developing Actor & Actress
- Best Cinematography
- Emerging Filmmaker Award (youth categories only)
- Festival Directors award (Trophy & \$300)
- BEST IN FESTIVAL (Trophy & \$500 prize)



















Buying and selling quality recent designer clothing

21:40 Festival Closes

What The Film Festival

Page 10 of 10